Log in
PMRGCAuk
7,673 members12,821 posts

Nerve damage

I have posted here before. I was diagnosed with PMR first then GCA. I was on a high dose 80mg pred. I'm down to 3.5mg not exactly pain free. But can live with it.

For the past 18 months I've been suffering with burning sensation, across the top of my back. Almost like sunburn. And I now have this on myour feet. I did mention it to rheumatologist but no response.

It sometimes gets a bit unbearable.

Could it be nerve damage? Maybe as result of pred.

I appreciate any feedback thanks

18 Replies
oldestnewest

I have the burning feet symptom and have posted about it. My assumption is that it is psoriasis related as my feet are very dry and break out in hot weather. It looks like my feet have been scalded. A low 1% Cortisol cream and a plain moisturising cream keep it under control, just. I don’t have burning anywhere else - maybe slightly on my palms. Probably quite different to you and pre- dates PMR.

1 like
Reply

This is not exactly the same but having strange burning sensation in one ear lobe almost like an electric shock / during the night ....,maybe linked to wearing new clip on earrings .... anyone else had the same experience.... quite disturbing and painful.

1 like
Reply

Hi Sheila I think what you describe is something I have got in past. Way before I was on pred, and nothing to do with PMR or GCA. I get it occasionally and would last only seconds..

Reply

Hi sheffieldjane just wonder if it could be nerve damage. As the description on internet about nerve damage was burning sensation. I've been taken 2 oz of ginger for 2 years now. As i feel its keeps inflammation down. So didnt know weather ginger was burning be up😠

Reply

Hi sheffieldjane I posted before aboutique burning across top of my back..it has got a bit better. But now I have buring feet and itch, can't sleep with it. Went to my GP and he said it was athletes foot. But I had athletes foot before. This is so much worse, can't bear it, he did prescribe .1% elocon cream and a fungal cream. Using cream for over a day now with no relieve. Just wondering how you are getting on? And if your still suffering with burning feet? appreciate any feedback back thanks

Reply

Athletes foot can take several days to improve. Be patient first.

Reply

Hi - my burning feet and legs (in bed at night) have been treated with gabapentin which I found effective for a while at 200mg but had a bad reaction at 300mg, so am now changing over to pregabalin 75mg. There are several different meds which can be tried.

1 like
Reply

Hi venezI a is it nerve damage?

Reply

I was examined by a neurologist about this problem. He was rather vague but seemed to think it was slight peripheral neuropathy - I.e. nerve damage, and prescribed the gabapentin.

Reply

Thanks venezin1 for that.does it get better, or is there no cure. Just creams to help, I certainly see will doctor prescrib gabapentin. Thanks

Reply

As far as I'm aware there is no cure and it will continue. But at least there are ways of dealing with it. Good luck.

Reply

Hi venezIa 1

I posted before aboutique burning across top of my back. Had got a little better. But now I have burning feet and very itchy. My GP said it's athletes foot. But I was treaTed for this before. But this is so much worse. I can't sleep at night. He prescribe .1% elocon cream and a fungal cream. This is my second day using it and no relieve.just wondering how your getting on? appreciate any feedback back thanks

Reply

Hi - I do sympathise - it's awful not being able to sleep because of pain. I've recently in creased my Pregabelin to 150mg as 75 wasn't cutting it anymore - still not clear if burning, though. Speaking with doc tomorrow. I think I've got a flare up of fibromyalgia as well, which doesn't help! I couldn't help laughing at the idea that a fungal cream could sort this- keep trying!

Reply

Thanks venezia1. I've been awake over an hour now putting more cream on feet.I know steriods thins the skin. So woUldale this be a contributing factor? Do let me know how you get on with doctors .I did want to have my bloods done. But doctor talked me out of it. I always keep an eye on my CRP and ESR.. hope you get sorted x

Reply

Thanks everyone for your replies. Maybe something to do with skin thining out as well. I seen something on Internet burning could be a sign of never damage

Reply

During a recent visit to Australia I saw a lot of promotion for Tumeric to treat inflammation of all kinds, whole stalls at Markets. It might be worth a try if you get nowhere with conventional medicine.

1 like
Reply

Turmeric is an anti inflammatory. I sprinkle it on my dinner. Like I use ginger every day. But again how much would your need to take?

I'm doing a bit of travelling at moment and diet is all over the place. And lot more achey. Hope byou enjoyed your trip

Reply

I did thank you but returning to the cold and damp has not agreed with me at all, still signs of spring are there if you really look. Yellow crocuses in the garden. How I would miss the seasons.

Reply

You may also like...